News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Dermatology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Dermatology Answers List

Forum Name: Dermatology Topics

Question: Ezcema on shaft of penis


 ATWAS2119 - Thu Dec 03, 2009 10:05 pm

After searching around on the internet for a while, I'm pretty certain I have eczema on the shaft of my penis. I've had eczema on my toes before, and thighs, and the symptoms seem identical, redness, itchiness, clear liquid secretion after scratching, scaling. Before I thought this, I tried to self medicate by stopping any sexual activity and was moisturizing with lotion before bed and after my morning shower for about a week. I've noticed very mild improvements, but nothing significant. Now that I'm pretty certain it's eczema, is there anything I can buy over the counter to clear it up, or do I need a prescription from my doctor? Or is the medication something I could get at a PatientFirst type of location? Unfortunately I cannot get in to see my doctor for 2 weeks. Any advice is welcomed, thank you.
 Dr.M.jagesh kamath - Mon Dec 07, 2009 2:54 am

User avatar Hello,Eczematization of shaft of penis may well be a contact dermatitis to latex in condoms.An irritant type of dermatitis may arise due to antiseptics applied for cleansing.Fungal infections though uncommon here still could occur.Quite a few cases of scabies could localise to penile area and become secondarily infected and eczematize.So best find the cause.Hydrocortisone creme would help to relieve symptoms but it is best to make sure it is not fungus since this treatment can masquerade the condition.Best wishes.
 ATWAS2119 - Mon Dec 07, 2009 7:25 pm

Thanks for the advice. Now here's an interesting side-note. I thought I had Candida a few weeks ago, and had thought I maybe have had it for a while. The symptoms I was having for that being a itching sensation on my skin (really more accurately described a feeling like small bubbles were bursting against my skin), stomach pains (constantly feel hungry even shortly after eating), very small pin-prick sized dots on skin (initially that made me think bed bugs but after weeks of searching for any evidence of bugs I realized it was not), as well as many on what I felt was the laundry list of symptoms (fatigue, trouble concentrating, sensitivity to smells, craving for sweets, low sex drive, etc). When I went to my Dr. I go the impression when I told her I believed I might have candida she kind of wrote me off as a "guy who self-diagnoses himself but doesn't really know anything", when I actually just spent DAYS looking for what could possibly explain all my symptoms and was offering advice. I just wanted to feel better I didn't care what the cause was. She had originally asked me if there was any "mushrooming" on my penis, and I told her fortunately I have had no issues with my penis at all (which at the time, was true), it wasn't until about 3 weeks later that the "eczema" appeared on the shaft of my penis. I believe I am now having more "itchy areas" (that are slightly red in some areas, but sometimes very small, and just seem to itch, feel similar to small patches of eczema I've had before). When I was looking through the symptoms for Candida I believe I wrote many of them off because I do smoke a good amount of marijuana on a daily basis (might as well put all the information out there), and have been smoking regularly (about 3 times a day) for about 6 years. I have noticed an increase in my headaches (I occasionally got the when I was dehydrated due to too much smoking) and fatigue (I have had difficulty sleeping for years, but the daytime fatigue has gotten much worse). Every time I look on a website regarding symptoms of candida I feel that the list is common and lengthy. Are there kind of 'chief' symptoms I should look for, and do you think the penile infection could be linked? Again, any advice is welcomed. I have scheduled an appointment with my doctor but the earliest time was 3 weeks away and I'd rather not wait that long. Thanks in advance.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here